EMIS ELibM Electronic Journals Bulletin, Classe des Sciences Mathématiques et Naturelles, Sciences mathématiques naturelles / sciences mathematiques
Vol. CXXVII, No. 28, pp. 31–40 (2003)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home


Pick a mirror


On the coefficients of the Laplacian characteristic polynomial of trees

I. Gutman and Ljiljana Pavlovic

IFaculty of Science, University of Kragujevac, P. O. Box 60, 34000 Kragujevac, Serbia and Montenegro

Abstract: Let the Laplacian characteristic polynomial of an $n$-vertex tree $T$ be of the form $\psi(T,\lambda) = \sum\limits_{k=0}^n (-1)^{n-k} c_k(T) \lambda^k$ . Then, as well known, $c_0(T)=0$ and $c_1(T)=n$ . If $T$ differs from the star ($S_n$) and the path ($P_n$), which requires $n \geq 5$ , then $c_2(S_n) < c_2(T) < c_2(P_n)$ and $c_3(S_n) < c_3(T) < c_3(P_n)$ . If $n=4$ , then $c_3(S_n)=c_3(P_n)$ .

Keywords: Laplacian spectrum, Laplacian characteristic polynomial, Trees, Distance (in graph), Wiener number

Classification (MSC2000): 05C05, 05C12, 05C50

Full text of the article: (for faster download, first choose a mirror)

Electronic fulltext finalized on: 17 Sep 2003. This page was last modified: 20 Jun 2011.

© 2003 Mathematical Institute of the Serbian Academy of Science and Arts
© 2003–2011 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition